Was RX’ed Prednisone on Monday for assistance in recovering from a suspected food allergy.
Had urticaria running up and down my arms, hips, fronts of my legs and the crooks of my knees, and it itched like crazy.
Not sure what the allergy is, but it’s slowly resolving with the help of antihistamines as well as this Prednisone, perhaps.
I work in the Medical field, and have heard of the effects P-sone can have on people, but I guess I was too egotystical to think it would happen to me.
My face and fingers feel puffy, I have zero appetite, yet my skin is really dry all over. I’ve had these symptoms before but not really all at once and though it’s not life threatening it’s a real pain in the ass.
I’m hydrating like crazy but the symptoms are still prevalent.
Is there anything else I can do or will these symptoms subside once the taper concludes on Saturday? Anyone else have experience taking this medication?
Thanks in advance, and for the forum to complain.
Yeah, prednisone sucks. I had to take a cycle of it when I push mowed a bunch of poison ivy on accident. My side effects went away after I was off it for a while.
Prednisone is horrible. I took for 18 months at 60mg per day, I was better off dealing with the ailments themselves than the medication to fix them. When I tapered down, I would say to go with a slow dramatic taper. Otherwise you might worsen your condition or undue the healing you might have attained.
I’ve taken it once and never noticed any side effects. During poison ivy season my brother and Mom pop them like advil and haven’t had a problem either. Those side effects should subside soon after or during the taper. However, if symptoms continue a few weeks after you stop taking it, or serious symptoms arise contact your doctor.
This is extremely important.
Above 35 mg, you can taper by 5-10 grams every 1 week and be fine.
Below 25, you MUST taper more slowly (time and dosage).
Say you hit 25 mg. Go for 2 weeks before dropping down to 20. Stay on 20 for 2 weeks, then drop down by 2.5 mg (NOT 5 mg). That puts you at 17.5 mg. Stay on that for 2 weeks then go down to 15 mg. After 2 weeks, down to 12.5 mg … and so on. That is how you taper prednisone at 20 mg and lower.
The body’s response curve to prednisone is logarithmic, not linear. When you get to lower dosages, your body is more sensitive to fluctuations.
thanks for the info.
The packet I got had blister taps laid out day by day, so, day one was six tabs, then tapering down one tab at a time every day for a total of 6 days.
My last dose is tomorrow.
I’m definitely not going to take this stuff again though. I don’t like it at all.
I would avoid it unless you absolutely need it, it took me a long time to get back to some kind of decent equilibrium after stopping it. But if you must then so be it.
I’m down to 2.5g every two days.
I’m on Prednisone right now to deal with flare ups with my Crohn’s. This is the 3rd cycle I’ve been on in about 4-5 months.
The first 2 cycles I started at 30mg/day for a week, then each week dropping by 5mg until I was done.
Now I’m on 40mg/day for 2 weeks, then every week after that dropping 5mg. I’ve never noticed any bad side-effects… but not being on the meds made life terrible. It’s basically like day and night being on them vs. not.